MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number CF7-7-100
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the closurefast catheter was received for evaluation.Visual inspection of the catheter shaft revealed no abnormalities or deformities.The heating element /coil was observed to be damaged.A visual inspection of the device found the coil heating element was bent and the fep was deformed approximately 4mm from the distal tip.A visual inspection under magnification revealed the fep on the coil had a red dried material embedded and the fep was damage.The red dried material discovered within the fep give the appearance of a burn, however the material discovered is likely dried blood.The coil was observed to be exposed.The investigation could confirm a fep damage to the catheter heating element/coil.
 
Event or Problem Description
Physician was using a closurefast catheter for radiofrequency ablation procedure of the great saphenous vein (gsv) using tumescent infiltration and compression (hand) under local anesthesia.The device was prepped as per ifu without issue and the lumen was flushed prior to use.Correct temperature was reached.It was reported that at the end of the procedure before final treatment there was a ¿catheter broken¿ message was displayed.Another catheter was used with the same generator without issue to complete the procedure.The vein was successfully closed.No patient injury reported.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6693753
Report Number2183870-2017-00295
Device Sequence Number13586080
Product Code GEI
UDI-Device Identifier10884521058057
UDI-Public10884521058057
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Catalogue NumberCF7-7-100
Device Lot Number553416X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2017
Initial Report FDA Received Date07/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1